Homogenization of Elastic Thin Structures: a Measure-Fattening Approach
Journal of convex analysis, Tome 9 (2002) no. 2, pp. 339-362
Cet article a éte moissonné depuis la source Heldermann Verlag
\def\ren{{\mathbb R}^n} We study the homogenization of vector problems on thin periodic structures in $\ren$. The analysis is carried out within the same measure framework that we previously published for scalar problems [see "Homogenization of thin structures by two-scale method with respect to measures", SIAM J. Math. Analysis 32 (2001) 1198--1226], namely each periodic, low-dimensional structure is identified with the overlying positive Radon measure $\mu$. Thus, we deal with a sequence of measures $\{\mu_\varepsilon\}$, whose periodicity cell has size $\varepsilon$ converging to zero, and our aim is to identify the limit, in the variational sense of $\Gamma$-convergence, of the elastic energies associated to $\{\mu_\varepsilon\}$. We show that the explicit formula for such homogenized functional can be obtained combining the application of a two-scale method with respect to measures, and a fattening approach; actually, it turns out to be crucial approximating $\mu$ by a sequence of measures $\{\mu_\delta\}$, where $\delta$ is an auxiliary, infinitesimal parameter, associated to the thickness of the structure. In particular, our main result is proved under the assumption that the structure is asymptotically not too thin (i.e.\ $\delta \gg \varepsilon$), and, for all $\delta>0$, $\mu_\delta$ satisfy suitable {\it fatness} conditions, which generalize the {\it connectedness} hypotheses needed in the scalar case. We conclude by pointing out some related problems and conjectures.
Classification :
35B40, 28A33, 74B05
Mots-clés : Thin structures, homogenization, two-scale convergence, periodic measures
Mots-clés : Thin structures, homogenization, two-scale convergence, periodic measures
@article{JCA_2002_9_2_JCA_2002_9_2_a2,
author = {G. Bouchitt\'e and I. Fragal\`a},
title = {Homogenization of {Elastic} {Thin} {Structures:} a {Measure-Fattening} {Approach}},
journal = {Journal of convex analysis},
pages = {339--362},
year = {2002},
volume = {9},
number = {2},
url = {http://geodesic.mathdoc.fr/item/JCA_2002_9_2_JCA_2002_9_2_a2/}
}
TY - JOUR AU - G. Bouchitté AU - I. Fragalà TI - Homogenization of Elastic Thin Structures: a Measure-Fattening Approach JO - Journal of convex analysis PY - 2002 SP - 339 EP - 362 VL - 9 IS - 2 UR - http://geodesic.mathdoc.fr/item/JCA_2002_9_2_JCA_2002_9_2_a2/ ID - JCA_2002_9_2_JCA_2002_9_2_a2 ER -
G. Bouchitté; I. Fragalà. Homogenization of Elastic Thin Structures: a Measure-Fattening Approach. Journal of convex analysis, Tome 9 (2002) no. 2, pp. 339-362. http://geodesic.mathdoc.fr/item/JCA_2002_9_2_JCA_2002_9_2_a2/